Meds and 5HTP

Discussion in 'Fibromyalgia Main Forum' started by patsie, Jun 25, 2006.

  1. patsie

    patsie New Member

    Does anyone know if there could be a reaction between 5HTP and the med - Zanaflex. I know there is one if you take both 5HTp and Tramadol. I also wonder how many days it takes for 5HTP to get into your system. I was taking it for being so depressed, but the fibro pain was still so bad that I took 1/2 of Zanaflex - muscle relaxant - last nite and today, esp. this a.m. feel like I was on speed. Now, tonite, for whatever reason, I feel better than I have in so very long, I think. I am doing all I can with diet, no sugar, no white flour, only veggies and fruits, small amount of meat, much liquids, etc. Don't know what is going on. But am wondering if anyone knows about 5HTP, its reactions with other meds, and since I am now afraid to keep taking the 5 htp as I need something for pain when I sleep, will that just leave my system and I will get down again really fast? Please, some help . Thanks.
  2. patsie

    patsie New Member

    prickles,

    thanks so much for your reply. i am hoping to get others replying here. have had a problem with my initial posts; had to go to search to look for this and the post was there last nite. dont know what is going on.

    pat
  3. caroleye

    caroleye New Member

    I use 5HTP, along with Klonopin & sometimes add Dalmane (all sleepers). I've not had any reaction; just think it helps with my "sleep" as it feeds your serotonin (this relaxes your body).

    Maybe if you take the 5HTP in the mid-day, it wouldn't affect you this way.

    I'm extremely sensitive to RX's, etc., but haven't had a problem with 5HTP (50mg). But that's just my guess.

    LIGHT************carole

  4. JewelRA

    JewelRA New Member

    I am not 100% sure about 5HTP, But I know that I started having trouble with Ultram (tramadol) after a week or so of taking it, and I am on Paxil (and was on Effexor, getting off - ugh, another horror story). I read in the Ultram material that with the SSRIs it can cause a reaction. 5HTP is thought to be a natural precurser to serotonin and can have the same side effects as the SSRIs in some people. I would be cautious. How long have you taken the 5HTP?
  5. patsie

    patsie New Member

    Thanks for your reply.

    I got off this supplement bc I was afraid of another serotonin crisis which i had one time bc of taking it with tramadol; all that stuff took about 36 hours at least for the worst of it to leave and i am sure my bp was up -- already have hypertension and not interested in any more er visits. i have rough time taking ad's and get so down. now i am just doing a very, very good diet; seem to be getting clearer head from being off tramadol; these drugs can hurt us and help us. i like my head being clear but the pain is always there. not good for cardio system when you cant really walk steadily as a program. dont know what to do yet. but thanks, i appreciate your input. i have put my klonopin down to 1 mg instead of 2 mg per day; stopped tramadol and am taking zanflex only about 1/4 to 1/2 the dose. really want to see what natural good foods will do. take care.

    pat
  6. Andrea4

    Andrea4 New Member

    i was taking these together and i got absolutely crazy! i cant even describe how i fetl i felt so weird. i stopped the 5htp and i feel better. i think the cymbalta might be making me feel worse...i am going to talk to my doc about it on the 19th.

[ advertisement ]